U.S. doctors online nowAsk doctors free
Canada
A 19-year-old female asked:

I am on depo-provera . shot two months ago and i'm having bleeding and spotting. also i am experiencing cramping on the left side of my pelvis(hip area) why?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Normal depo effect: Irregular periods are the norm on depoprovera. Many patients have no periods at all. Others will experience irregular menstrual bleeding. This is how Depo-Provera works. If you are not satisfied with the bleeding pattern on Depo-Provera then consider using a different birth control method. Cramping would need to be evaluated separately if not relieved by Ibuprofen and tylenol (acetaminophen).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.